'Good propagation' and duality invariance constraints on scalar, gauge vector and gravity actions


Creative Commons License

Deser S., McCarthy J., SARIOĞLU B. Ö.

CLASSICAL AND QUANTUM GRAVITY, vol.16, no.3, pp.841-847, 1999 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 16 Issue: 3
  • Publication Date: 1999
  • Doi Number: 10.1088/0264-9381/16/3/015
  • Title of Journal : CLASSICAL AND QUANTUM GRAVITY
  • Page Numbers: pp.841-847

Abstract

We present some consequences of non-anomalous propagation requirements on various massless fields. Among the models of nonlinear electrodynamics we show that only the Maxwell and Born-Infeld models also obey duality invariance. Separately we show that, for actions depending only on the F-mu nu(2) invariant, the permitted models have L similar to root 1 + F-2. We also characterize acceptable vector-scalar systems. Finally, we find that wide classes of gravity models share with the Einstein model the null nature of their characteristics surfaces.